Alert archive / Oregon / Small Craft Advisories in 2015
Small Craft Advisory 2, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Sep 3, 2015, 4:01 AM PDT. It took effect at Sep 4, 2015, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2015, 4:01 AM PDT (11:01 UTC)
- In effect from
- Sep 4, 2015, 11:00 AM PDT
- Expired
- Sep 4, 2015, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
654 WHUS76 KMFR 031101 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 401 AM PDT THU SEP 3 2015 PZZ376-040015- /O.EXT.KMFR.SC.Y.0001.150903T1800Z-150904T0600Z/ /O.CAN.KMFR.SW.Y.0230.150904T0600Z-150904T1800Z/ /O.NEW.KMFR.SC.Y.0002.150904T1800Z-150905T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 401 AM PDT THU SEP 3 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT TODAY AND FROM 11 AM TO 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS: INCREASING TO NORTH 20 TO 25 KT WITH GUSTS TO 30 KT LATE THIS MORNING...DECREASING TO LESS THAN 20 KT LATE TONIGHT THEN NORTH 20 TO 25 KT WITH GUSTS TO 30 KT AGAIN LATE FRIDAY MORNING THROUGH FRIDAY EVENING. * SEAS: STEEP 7 TO 9 FEET TODAY...DECREASING TO 6 TO 8 FEET ON FRIDAY AS WIND WAVES AT 4 TO 7 FEET COMBINE WITH NORTHWEST SWELL OF 7 FEET AT 11 SECONDS THAT WILL DIMINISH TO 5 FEET AT 9 SECONDS ON FRIDAY. * AREAS AFFECTED: SOUTH OF GOLD BEACH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT ADVISORY MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. && $$ PZZ356-040015- /O.CON.KMFR.SC.Y.0001.150903T1800Z-150904T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 401 AM PDT THU SEP 3 2015 A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS: INCREASING TO NORTH 20 TO 25 KT WITH GUSTS TO 30 KT LATE THIS MORNING...DECREASING TO LESS THAN 20 KT LATE TONIGHT. * SEAS: STEEP 6 TO 8 FEET AS WIND WAVES AT 3 TO 6 FEET COMBINE WITH NORTHWEST SWELL OF 6 FEET AT 11 SECONDS. SEAS WILL DIMINISH TO 5 TO 6 FEET LATE TONIGHT INTO FRIDAY. * AREAS AFFECTED: SOUTH OF GOLD BEACH AND BEYOND 5 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT ADVISORY MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
595 WHUS76 KMFR 032143 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 243 PM PDT THU SEP 3 2015 PZZ376-041045- /O.CON.KMFR.SC.Y.0001.000000T0000Z-150904T0600Z/ /O.CON.KMFR.SC.Y.0002.150904T1800Z-150905T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 243 PM PDT THU SEP 3 2015 A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY. * WINDS: NORTH 20 TO 25 KT WITH GUSTS TO 30 KT DECREASING TO LESS THAN 20 KT LATE TONIGHT THEN NORTH 20 TO 25 KT WITH GUSTS TO 30 KT AGAIN LATE FRIDAY MORNING THROUGH FRIDAY EVENING. * SEAS: STEEP 7 TO 9 FEET...DECREASING TO 6 TO 8 FEET ON FRIDAY. WIND WAVES AT 4 TO 7 FEET WILL COMBINE WITH NORTHWEST SWELL OF 7 FEET AT 11 SECONDS DIMINISHING TO 5 FEET AT 9 SECONDS ON FRIDAY. * AREAS AFFECTED: SOUTH OF GOLD BEACH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT ADVISORY MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. && $$ PZZ356-040600- /O.CON.KMFR.SC.Y.0001.000000T0000Z-150904T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 243 PM PDT THU SEP 3 2015 A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: NORTH 20 TO 25 KT WITH GUSTS TO 30 KT DECREASING TO LESS THAN 20 KT LATE TONIGHT. * SEAS: STEEP 6 TO 8 FEET AS WIND WAVES AT 3 TO 6 FEET COMBINE WITH NORTHWEST SWELL OF 6 FEET AT 11 SECONDS. SEAS WILL DIMINISH TO 5 TO 6 FEET LATE TONIGHT INTO FRIDAY. * AREAS AFFECTED: SOUTH OF GOLD BEACH AND BEYOND 5 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT ADVISORY MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
203 WHUS76 KMFR 042233 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 333 PM PDT FRI SEP 4 2015 PZZ376-051215- /O.CON.KMFR.SC.Y.0002.000000T0000Z-150905T0600Z/ /O.NEW.KMFR.SC.Y.0003.150905T2100Z-150907T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 333 PM PDT FRI SEP 4 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING AND FROM 2 PM SATURDAY TO 11 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO 11 PM PDT SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: NORTH 20 TO 25 KT WITH GUSTS TO 30 KT DECREASING TO LESS THAN 20 KT LATE TONIGHT THEN NORTH 20 TO 30 KT WITH GUSTS TO 35 KT SATURDAY AFTERNOON THROUGH SUNDAY EVENING. WINDS MAY REMAIN MODERATE LATE SUNDAY NIGHT THEN WILL LIKELY INCREASE ON MONDAY. * SEAS: STEEP AT 6 TO 8 FEET THROUGH THIS EVENING THEN DECREASING LATE TONIGHT. SWELL WILL DIMINISH SATURDAY BUT WIND WAVES WILL BECOME STEEP AGAIN IN THE AFTERNOON WITH SEAS AT 5 TO 7 FEET. MODERATE SEAS WILL PERSIST SATURDAY NIGHT THROUGH SUNDAY EVENING THEN WILL LIKELY INCREASE ON MONDAY. * AREAS AFFECTED: SOUTH OF GOLD BEACH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT ADVISORY MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. && $$ PZZ356-051215- /O.NEW.KMFR.SC.Y.0003.150905T2100Z-150906T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 333 PM PDT FRI SEP 4 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT SATURDAY. * WINDS: NORTH 15 TO 20 KT THEN BECOMING NORTH 20 TO 25 KT WITH GUSTS TO 30 KT SATURDAY AFTERNOON THROUGH SATURDAY EVENING. WINDS WILL DECREASE LATE SATURDAY NIGHT BUT MAY BECOME MODERATE AGAIN DURING SUNDAY AFTERNOON AND EVENING AND WILL LIKELY INCREASE ON MONDAY. * SEAS: STEEP AT 4 TO 7 FEET WITH WIND WAVE DOMINATED SEAS DURING SATURDAY AFTERNOON AND EVENING. MODERATE SEAS MAY RETURN FOR SUNDAY AFTERNOON AND EVENING AND WILL LIKELY INCREASE ON MONDAY. * AREAS AFFECTED: WINDS AND SEAS WILL BE HIGHEST IN THE AREA THAT IS SOUTH OF GOLD BEACH AND BEYOND 5 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT ADVISORY MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Sep 3, 3:51 AM PDT, 10 minutes earlier.
Area forecast discussion, Sep 3, 3:51 AM PDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
351 AM PDT THU SEP 3 2015
.DISCUSSION...A COLD FRONT THAT MOVED THROUGH LATE WEDNESDAY HAS
LEFT MOST OF THE AREA 5 TO 10 DEGREES COOLER VERSUS THIS TIME VERSUS
YESTERDAY. EVENING SHIFT PUT UP A FROST ADVISORY FOR SOME OF THE
EAST SIDE. THE DAY SHIFT TODAY WILL NEED TO CONSIDER THE SAME FOR
TONIGHT AND FRIDAY NIGHT AS THE CENTER OF AN UNUSUALLY COLD UPPER
LOW DIVES IN OVERHEAD. THIS LOW WILL BRING THE COOLEST AIR OF THE
SEASON WITH A COLD CORE OF -25C AT 500 MILLIBARS. AS THE TROUGH
SWINGS EASTWARD AND SKIES CLEAR SATURDAY NIGHT INTO SUNDAY...
THERE WILL BE A THREAT FOR FREEZING MORNING TEMPERATURES ACROSS
MUCH OF THE LOWLANDS EAST OF THE CASCADES. A SPECIAL WEATHER
STATEMENT WILL COVER THIS UPCOMING POTENTIAL FOR FROST AND FREEZE
FOR AGRICULTURAL INTERESTS.
RAIN WITH THIS SYSTEM TODAY SHOULD REMAIN FAIRLY SLIM. THE 88D IS
CURRENTLY SHOWING SOME WEAK ECHOES STREAMING SOUTHWEST TO
NORTHEAST BETWEEN KLAMATH FALLS AND LAKEVIEW IN REGION OF COLDER
CLOUD TOPS BETWEEN -10 TO -15C IN THICKER CLOUD. PER THE RUC AND
HRRR FORECASTS, WE DID BUMP UP PROBABILITIES A BIT FOR A HUNDREDTH
OR TWO OUR THERE AROUND SOUTHERN LAKE COUNTY WITH SHORT WAVE
ENERGY OVERRIDING THE SLOWLY PROGRESSING FRONTAL ZONE. THIS SHOULD
TAPER OFF THIS EVENING WITH A FAIRLY UNEVENTFUL NIGHT IN STORE.
ACTIVITY WILL INCREASE FRIDAY WITH THE APPROACH OF THE DEEP UPPER
LOW FROM THE NORTH. FAIRLY STRONG SHORT WAVE ENERGY IS FORECAST TO
DIG THROUGH THE BASE OF THE TROUGH OVER SOUTHERN OREGON AND NORTHERN
CALIFORNIA FRIDAY AFTERNOON AND EVENING. WITH THE COLD AIR ALOFT,
NUMEROUS SHOWERS AND A SLIGHT CHANCE FOR THUNDERSTORMS WITH SOME
LOCALIZED MODERATE RAINS ARE IN STORE. THE BEST SHOT AT GOOD RAIN
WILL BE EAST OF THE CASCADES. DUE TO BUILDING CONFIDENCE BASED ON
SUPPORT FROM RECENT MODEL RUNS, HAVE ALSO BUMPED UP POPS A BIT
MORE IN THIS TIME FRAME.
SHOWERS WILL BE LINGERING INTO SATURDAY MORNING MAINLY FROM THE
CASCADES EAST. SNOW LEVELS EARLY SATURDAY SHOULD BOTTOM OUT BETWEEN
6000 AND 6500 FEET OVER THE CASCADES, AND MORE LIKE 7KFT IN
NORTHERN CALIFORNIA. SO, A LITTLE DUSTING ON THE HIGHER TERRAIN
LOOKS LIKELY. SOME UNCERTAINTY EXISTS FOR AREAS IN LAKE COUNTY
WHERE THE MORE SIGNIFICANT PRECIP WILL FALL. THE WARNERS INCLUDING
HART MTN AREA ABOVE 6500 FEET SHOULD BE AWARE OF THE POTENTIAL FOR
A LITTLE MORE SNOW THERE.
AS THE SYSTEM CLEARS OUT SATURDAY AFTERNOON AND NIGHT, THIS WILL
LEAVE SUNDAY MORNING WITH A FAIR POTENTIAL TO FREEZE IN MANY AREAS
OF WHAT LOOKS LIKE MAINLY LAKE AND MODOC COUNTIES. A WARMING TREND
LOOKS LIKELY THEREAFTER THROUGH LATE WEEK. STAVISH
&&
.AVIATION...FOR THE 03/06Z TAF CYCLE...ALONG THE COAST EXPECT
MAINLY VFR CONDITIONS WITH ISOLATED MVFR/ CIGS THROUGH EARLY THIS
MORNING...BECOMING VFR BY 18Z. INLAND, FOR AREAS WEST OF THE
CASCADES, CONDITIONS WILL BE MAINLY VFR BUT ONSHORE FLOW WILL
MAINTAIN SOME MID CLOUDS ALONG AND JUST WEST OF THE CASCADES LATE
TONIGHT AND EARLY THIS MORNING. THIS WILL BRING AREAS OF MOUNTAIN
OBSCURATION NEAR THE CASCADES. ALSO AREAS OF MVFR CIGS ARE
EXPECTED TO DEVELOP IN THE UMPQUA BASIN LATE TONIGHT INTO EARLY
THIS MORNING...WITH CLEARING AROUND 17Z. EAST OF THE CASCADES,
EXPECT SOME LIGHT SHOWERS AND AREAS OF MOUNTAIN OBSCURATIONS
THROUGH THE MORNING AS A FRONT SHIFTS EASTWARD OVER THE
AREA...WITH VFR IN THE AFTERNOON AND EVENING. /CC
&&
.MARINE...UPDATED 1030 PM PDT WEDNESDAY 2 SEPTEMBER 2015...A TROUGH
OF LOW PRESSURE WILL MOVE THROUGH THE WATERS TONIGHT THROUGH FRIDAY
WITH PERIODS OF SHOWERS POSSIBLE. IN ADDITION, THIS SYSTEM WILL
BRING A SLIGHT CHANCE OF THUNDERSTORMS OVER THE WATERS FRIDAY
MORNING. WINDS WILL INCREASE TONIGHT THROUGH THURSDAY...WITH SEAS
BECOMING A MIX OF SWELL AND SHORT PERIOD WIND WAVE BY THURSDAY
EVENING. SOME SMALLER LONGER PERIOD SWELLS WILL BE MIXED IN. THE
COASTAL WATERS WILL BE DOMINATED BY MODERATE TO STRONG NORTH WINDS
THURSDAY THROUGH THE WEEKEND...WITH SMALL CRAFT ADVISORY CONDITIONS
SOUTH OF CAPE BLANCO. THERE IS ENOUGH SUPPORT FROM MODELS TO BRING
SMALL CRAFT ADVISORY CONDITIONS INTO THE INNER WATERS SOUTH OF GOLD
BEACH THURSDAY AFTERNOON AND EVENING. MODERATE NORTH WINDS CONTINUE
FRIDAY INTO SATURDAY. THEN WINDS ARE FORECAST TO STRENGTHEN SUNDAY
INTO MONDAY WITH GALES POSSIBLE IN THE SOUTHERN OUTER WATERS. STRONG
NORTHERLY WINDS ARE LIKELY TO PERSIST THROUGH EARLY NEXT WEEK.
SK/CC
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY UNTIL 8 AM PDT THIS MORNING FOR ORZ029>031.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING
TO 11 AM PDT FRIDAY FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 PM THIS EVENING
TO 11 AM PDT FRIDAY FOR PZZ376.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 11 PM PDT THIS
EVENING FOR PZZ356.In the hours before
Special weather statement, Sep 3, 4:00 AM PDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 400 AM PDT THU SEP 3 2015 CAZ084-085-ORZ029>031-032300- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS... ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 400 AM PDT THU SEP 3 2015 ...FROST-FREEZE POTENTIAL FRIDAY THROUGH SUNDAY... A COLD LOW PRESSURE SYSTEM WILL BRING THE POTENTIAL FOR UNSEASONABLY COLD MORNING LOWS OVER THE REGION THE NEXT FEW NIGHTS. FRIDAY MORNING LOOKS LIKE A FROST THREAT TO IMPACT MUCH OF LAKE, KLAMATH, AND MODOC COUNTIES WITH TEMPERATURES DIPPING TO THE LOWER AND MIDDLE 30S. SATURDAY MORNING LOOKS SIMILAR THOUGH POSSIBLY PROTECTED BY CLOUDS AND LINGERING SHOWERS. BY SUNDAY MORNING, MUCH OF LAKE AND MODOC COUNTY WILL HAVE A FAIR POTENTIAL FOR A BRIEF FREEZE WITH TEMPERATURES DIPPING TO BETWEEN 28 AND 32 DEGREES. THOSE WITH AGRICULTURAL INTERESTS SHOULD BE AWARE THAT SENSITIVE VEGETATION WILL BE AT RISK. PRECAUTIONS ARE ADVISED. STAVISH
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 9:02 PM PDT | Frost Advisory | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 11 hr |
| Sep 3, 3:54 PM PDT | Frost Advisory | MFR | Klamath, Lake | 15 hr |
Nearby
Small Craft Advisories in Oregon, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.